Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 24, 2011, 5:59 PM CST for Claiborne Parish, Lincoln Parish, Union Parish, Louisiana. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 5:59 PM CST (23:59 UTC)
- Expired
- Feb 24, 2011, 7:00 PM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Claiborne Parish, LA, Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 6:25 PM CST | TSTM WND DMG | Ruston, LA | WIDESPREAD DOWNED TREES ACROSS THE PARISH |
| Feb 24, 6:32 PM CST | TSTM WND DMG | Mount Zion, LA | TREES DOWN BLOCKING HIGHWAY 151 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:25 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WUUS54 KSHV 242359 SVRSHV LAC027-061-111-250100- /O.NEW.KSHV.SV.W.0014.110224T2359Z-110225T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 559 PM CST THU FEB 24 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN PARISH IN NORTH CENTRAL LOUISIANA... THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING... UNION PARISH IN NORTH CENTRAL LOUISIANA... EASTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA... * UNTIL 700 PM CST * AT 555 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BERNICE TO 19 MILES WEST OF GRAMBLING...OR ALONG A LINE EXTENDING FROM JUNCTION CITY TO 17 MILES SOUTHEAST OF MINDEN...AND MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARMERVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3253 9243 3246 9286 3301 9285 3301 9207 TIME...MOT...LOC 2359Z 288DEG 51KT 3299 9261 3249 9296 $$ PARKER
1 follow-up statement
971
WWUS54 KSHV 250029
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CST THU FEB 24 2011
LAC027-250039-
/O.CAN.KSHV.SV.W.0014.000000T0000Z-110225T0100Z/
CLAIBORNE LA-
629 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE PARISH IS
CANCELLED...
LAT...LON 3258 9239 3258 9241 3256 9241 3253 9243
3250 9278 3301 9247 3301 9207
TIME...MOT...LOC 0029Z 288DEG 51KT 3298 9229 3249 9265
$$
LAC061-111-250100-
/O.CON.KSHV.SV.W.0014.000000T0000Z-110225T0100Z/
UNION LA-LINCOLN LA-
629 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR LINCOLN AND UNION PARISHES...
AT 625 PM CST...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAKLAND TO
GRAMBLING...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF HUTTIG TO
GRAMBLING...MOVING EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAYOU D
ARBONNE LAKE...FARMERVILLE...D ARBONNE...CECIL...CHOUDRANT...
LITROE...MARION AND DOWNSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3258 9239 3258 9241 3256 9241 3253 9243
3250 9278 3301 9247 3301 9207
TIME...MOT...LOC 0029Z 288DEG 51KT 3298 9229 3249 9265
$$
PARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:43 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 24, 5:43 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 543 PM CST THU FEB 24 2011 .UPDATE... TO REMOVE SEVERAL COUNTIES FROM THE TORNADO WATCH. WESTERN AREA PROFILERS...EVEN OUR VAD ON THE 88D NOW SHOWING A GOOD WESTERLY FLOW IN THE LOWER LEVELS. PLUS THE NEW DEVELOPMENT OVER OK AHEAD OF THE COLD FRONT LACKS LUSTER AND SHOULD NOT CAUSE ANY PROBLEMS. && .PRELIMINARY POINT TEMPS/POPS... SHV 45 62 44 73 60 / 50 0 10 10 30 MLU 50 60 41 72 60 / 80 0 10 10 30 DEQ 38 57 35 70 56 / 20 0 10 10 30 TXK 41 56 40 70 59 / 20 0 10 10 30 ELD 45 57 39 70 58 / 80 0 10 10 30 TYR 41 60 45 73 60 / 10 0 10 10 20 GGG 42 59 43 73 60 / 10 0 10 10 20 LFK 47 68 46 74 61 / 20 0 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Feb 24, 12:12 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CST THU FEB 24 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1212 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM...MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE FOUR STATE AREA WILL CONTINUE OVER THE FOUR STATE AREA INTO THE EVENING HOURS. THE STAGE HAS BEEN SET FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE I-30 CORRIDOR AHEAD OF THE DRY LINE NOW INTO THE DALLAS AREA. THIS FEATURE WILL ADVANCE EASTWARD WITH THE COLD FRONT DROPPING IN BEHIND DURING THIS EVENING. THE LARGE SCALE FORCING ASSOCIATED WITH THIS UPPER LEVEL SYSTEM HAS BROUGHT IN THIS TORNADO THREAT WHICH WILL EXIST ALL AFTERNOON WITH ANY SUPER CELLS THAT DEVELOP AHEAD OF THE DEVELOPING LINE OF THUNDERSTORMS. AS THE LINE OF WESTERN MOST LINE OF THUNDERSTORMS CONTINUES TO DEVELOP INTO A SQUALL LINE...EXPECT A GREATER THREAT FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ALL EVENING UNTIL EXITING NORTH LOUISIANA AND SOUTH CENTRAL ARKANSAS PRIOR TO MIDNIGHT. COOLER AND DRIER AIR WILL FOLLOW BEHIND A COLD FRONTAL PASSAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A MUCH STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS SUNDAY AFTERNOON AND NIGHT...AND COULD RESULT IN SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE REGION ONCE AGAIN. AT THIS TIME...IT APPEARS AS IF AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH LOUISIANA WILL SEE THE GREATEST THREAT FOR SEVERE THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE BEEN ACTIVATED FOR TORNADO WATCH 13...ADDITIONAL ACTIVATION OF HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR THIS EVENING. 24
In the hours before
Special weather statement, Feb 24, 4:10 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CST THU FEB 24 2011
TXZ126-138-150-151-242300-
HARRISON-MARION-PANOLA-RUSK-
410 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION...HARRISON...RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE...CARTHAGE...DEBERRY...ELYSIAN FIELDS...KARNACK...
MARSHALL...MINDEN...PINEHILL...SMITHLAND...TATUM AND WASKOM...
AT 405 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHLAND
TO MINDEN...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF MARSHALL
TO 12 MILES SOUTH OF HENDERSON...MOVING EAST AT 60 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
PARKERSpecial weather statement, Feb 24, 4:31 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CST THU FEB 24 2011
LAZ001-002-010-242330-
BOSSIER-CADDO-DE SOTO-
431 PM CST THU FEB 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CADDO...BOSSIER AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
BELCHER...BENTON...BLANCHARD...BOSSIER CITY...GILLIAM...
GREENWOOD...HAUGHTON...HOSSTON...IDA...MOORINGSPORT...OIL
CITY...PLAIN DEALING...RODESSA...SHREVEPORT...STONEWALL AND
VIVIAN...
AT 430 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VIVIAN TO
CARTHAGE...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF
ATLANTA TO CARTHAGE...MOVING EAST AT 60 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
PARKERLocal storm report, Feb 24, 4:42 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 S HOSSTON 32.87N 93.88W
02/24/2011 CADDO LA STORM CHASER
18 WHEELER OVERTURNED ALONG HWY 1
&&
12Local storm report, Feb 24, 5:30 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG PLAIN DEALING 32.91N 93.70W
02/24/2011 BOSSIER LA LAW ENFORCEMENT
TREES DOWNED AT HWY 3 AND LAKE RD
0452 PM TSTM WND DMG 10 SE PLAIN DEALING 32.80N 93.58W
02/24/2011 BOSSIER LA LAW ENFORCEMENT
TREE DOWNED ON HWY 157
0517 PM TSTM WND DMG 2 NE HAUGHTON 32.55N 93.48W
02/24/2011 BOSSIER LA LAW ENFORCEMENT
DOWNED POWERLINE ON HWY 164
&&
12Local storm report, Feb 24, 5:45 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 3 E COTTON VALLEY 32.81N 93.37W
02/24/2011 WEBSTER LA LAW ENFORCEMENT
TREES DOWNED
0517 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
02/24/2011 WEBSTER LA LAW ENFORCEMENT
TREES DOWNED
&&
12Local storm report, Feb 24, 5:53 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 6 E SHONGALOO 32.94N 93.19W
02/24/2011 CLAIBORNE LA PUBLIC
GAZEBO AND VEHICLE DAMAGED...OUTBUILDING WITH 5 FEET OF
STEEL RODS IMBEDDED UNDERGROUND LIFTED.
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:39 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 66 min |
| Feb 24, 5:16 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.